TheLupusSite.com banner

1 - 10 of 10 Posts

·
Registered
Joined
·
457 Posts
Discussion Starter #1
Hello out there- can any one advise!!!

I had a steriod injection 10 days ago and was put on a low dose-5 mg- of prednisolone. This is the first time I have ever been on steriods so I am not sure if this is a 'normal' side effect but my head is literally wizzing-it's gone hyper with a constant stream of thoughts runnnig through my mind at a millon miles an hour-it's got so I can't sleep.:( I 'm trying to ring my consultant but it's engaged so thought I'd post here for some advice in the meantime!!
Thanks
Rachel
 

·
Registered
Joined
·
14,661 Posts
Hello Rachel
I don't know details about Pred but I do know that it can make people very hyper which I know from other experiences is a horrible feeling. Perhaps you are especially sensitive to it. Maybe somebody with better info will be along soon. I think you have to take it in the morning, if you didn't, and maybe every other day is a possibility. I hope you can get through to your rheumy meanwhile. Not much help to you right now I am sorry to say.
Good Luck and let us know how you get on.
Hugs
Clare
 

·
Registered
Joined
·
217 Posts
Hi Rachel,
The hyper feeling is normal (although I usually get it on higher doses). Take it as soon as you get up, with a bit of food, and then in the evening try and wind down before you go to bed. Have a bath, drink chamomile tea - anything that'll make you relax and stop your brain whizzing. You might want to cut down caffiene too - I don't have any after lunchtime.

Hopefully you'll adjust to it fairly soon :hehe:
 

·
Registered
Joined
·
4,968 Posts
Hi Rachel,

Yes, it is normal to get hyped up with steriods and unless it causes you great discomfort I would not worry about it.

I had the same thing happen but I was on 1000mg daily by IV so it went right into my veins. I did get a lot done with steroids. My house had never been cleaner.:rotfl::rotfl::rotfl:

I hope you get adjusted to the medicine soon. It can be a crazy, fly by the seat of your pants kind of feeling.:wink2:
 

·
Registered
Joined
·
46 Posts
I have heard that the steroids can cause you to feel a surge of energy for a little while and then it tapers off. They can cause insomnia. I was on a low dose for 3 weeks and didn't sleep more than 2 hours a night, and I usually get 9 hours a night, that was awlful! I hated it. If it goes on maybe you can get something for anxiety or sleep from your doctor.
 

·
Registered
Joined
·
2,404 Posts
I remember when I first had them I felt 20 years younger and was cleaning the cooker at 3 am! The whizzy feeling is quite unpleasant though. Also some people (me included) can get quite angry on them, usually at higher doses, but it may be worth gently warning your friends.
x Lola
 

·
Registered
Joined
·
6,152 Posts
Hi Rachel

It sounds like a fairly common reaction to being on steroids for the first time although its always best to check it out with your Rheumy anyway. I started on 5mg steroids several years ago and I remember feeling like a completely different person for the first two months! I had loads of energy, was extra hyper and sleep was just a five letter word :rolleyes:

I was surprised when I was recently on 40mg that I didnt seem to have much of a reaction or increase in energy. Maybe the body builds up a tolerance over time? Did you manage to get through to your Consultant?

I imagine the hyper feelings are compounded by the injection you had and should probably settle down soon enough. Let us know how you are

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
457 Posts
Discussion Starter #8
well I could only leave a message on the nurses helpline and as yet have not been called back.:worried:.... so......i know it's not a good idea just to do your own thing without medical advice but .....i've not taken my dose today....last night i was crying :(as my body was so tired but my head wouldn't stop-i was even hearing things that weren't there-here's hoping i hear something today..am going to ring again at lunch if not :worried:
Thanks for all your advice
Rachel
 

·
Registered
Joined
·
6,152 Posts
(((((((Rachel)))))))

I hope you can get in touch with the doctor today. That does sound like an extra sensitive reaction :worried: I hope someone is keeping a good eye on you? Please let us know how you are when you get the chance and what your doctor says

Love
Joan:rose:
 

·
Registered
Joined
·
457 Posts
Discussion Starter #10
yeah mum and dad are around to check i don't lose it completely but it's hard as none of us know what to do for the best so i am soooo glad i can post here!!!:)

Rachel
 
1 - 10 of 10 Posts
Top